Alert archive / Illinois / Flash Flood Warnings in 2017

Flash Flood Warning 3, NWS Chicago, IL

June 18, 2017Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 18, 2017, 12:32 AM CDT for Livingston County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 12:32 AM CDT (05:32 UTC)
Expired
Jun 18, 2017, 6:30 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Livingston County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

317 
WGUS53 KLOT 180532
FFWLOT
ILC105-181130-
/O.NEW.KLOT.FF.W.0003.170618T0532Z-170618T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville Il
1232 AM CDT SUN JUN 18 2017

The National Weather Service in Chicago has issued a

* Flash Flood Warning for...
  Southeastern Livingston County in central Illinois...

* Until 630 AM CDT Sunday

* At 1228 AM CDT, Doppler radar indicated thunderstorms producing 
  torrential rainfall repeatedly moving across southeast Livingston 
  County. Radar estimates suggest that over 2 inches of rain has 
  fallen since 11 PM with storm totals over 4 inches. Additional 
  thunderstorms producing torrential rainfall will continue for the 
  next hour or two. 

* Some locations that will experience flooding include locations 
  south of Fairbury, Forrest and Strawn, including Indian Creek and 
  its tributaries as well as tributaries to the south fork of the 
  Vermilion River. 

Do not drive into areas where water covers the road. Flooding is 
particularly dangerous at night, when it is sometimes difficult to 
spot flooded roadways. 

LAT...LON 4067 8858 4075 8858 4074 8824 4062 8824
      4062 8857

$$

IZZI
2 follow-up statements
697 
WGUS73 KLOT 180658
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
158 AM CDT SUN JUN 18 2017

ILC105-181130-
/O.CON.KLOT.FF.W.0003.000000T0000Z-170618T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston IL-
158 AM CDT SUN JUN 18 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SOUTHEASTERN LIVINGSTON COUNTY...

At 153 AM CDT, Doppler radar indicated that the majority 
thunderstorms had moved north of the hardest hit area. However radar 
estimate indicate that between 3 and 5 inches of rain fell south of 
Fairbury and Forrest. 

Flash flooding is likely on tributaries to the south fork of the 
Vermilion river including Indian Creek. Flooding is possible on 
Highway 24 between Forrest and Fairbury as well as on county roads 
south of Highway 24. 

Anyone traveling in southeastern Livingston County overnight should 
exercise extreme caution and be prepared to encounter flooded roads. 
If water covers a road, turn around, don't drown, it is very 
difficult to determine the depth of water, especially at night.

LAT...LON 4067 8858 4075 8858 4074 8824 4062 8824
      4062 8857

$$

IZZI
978 
WGUS73 KLOT 181126
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
626 AM CDT SUN JUN 18 2017

ILC105-181135-
/O.EXP.KLOT.FF.W.0003.000000T0000Z-170618T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Livingston IL-
626 AM CDT SUN JUN 18 2017

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY WILL
EXPIRE AT 630 AM CDT...

The flash flood warning for southeast Livingston County has been 
replaced with an areal flood warning which is in effect until 1215 
PM CDT.

Please continue to heed any remaining road closures.

LAT...LON 4067 8858 4075 8858 4074 8824 4062 8824
      4062 8857

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:54 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 17, 11:54 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1154 PM CDT Sat Jun 17 2017

.SHORT TERM...
105 PM CDT

Through tonight...

MCV left over from earlier shower and storm
activity has shifted offshore this afternoon. Focus turns west to a
sharp upper level trough axis across the northern plains. While
the clouds and showers have limited instability here initially,
there is some pooled moisture along and ahead of the surface
trough/cold front, which is maintaining moisture advection into
northeast IL and northwest IN. MLCAPE values of 1000-1500 J/KG
remain in place area-wide and are forecasted to increase some.
While upstream things do not look great on satellite, there is an
area of decent clearing across southern IA into the Mississippi.

Mid level vort/speed maximum across IA and NE will spread east
late this afternoon and early evening interacting with with the
east/southeastward shifting trough axis providing additional
lower level lift. With the forecasted 1000-1500 J/KG of MLCape,
expect at least isolated convection to initiate later this
afternoon. As theta-e advection ramps up more so this evening
with the lead speed max, expect coverage to significantly expand.
Effective shear profiles quickly ramp up to support storm
organization.

The area most favored appears to be along and ahead
of the surface trough axis, with its position crucial in coverage
of storms. While some guidance suggests the I-80 corridor
southward may be favored for better coverage, as this lead wave
comes in the trough will likely bisect the CWA from LaSalle county
northeastward to northern Cook County IL, and this really the
most favored axis for severe storms. There is still some
uncertainty on coverage at this point. The overall risk area is
still well outlined in the entire Slight/Enhanced Risk keeping a
threat for severe storms really along and ahead of this axis. If
the trough axis is farther south areas northwest will have a much
lower threat. Mid level lapse rates do increase and the shear in
the layer support a hail threat initially for our area with these
initial storms. Eventual storm organization will lead to a
damaging wind concern. While the tornado threat is not zero, it is
appears on the low side given the weak lower level wind field
being in the trough axis and veered wind profile.

Regarding the wind concern, With time expect a line of storms to
form, but it is possible that worst of this developing line may
shift south with the surface boundary ahead of the main upper
trough. We still await the main upper trough which will come
through overnight, there is still convective potential during the
post midnight hours, with a cold front eventually helping to
scour things out by daybreak. The more organized activity is still
favored in the evening for our area.

More to come on this convective evolution situation, with
mesoscale discussions likely to be issued throughout the
afternoon/evening as convective trends emerge.

KMD

&&

.LONG TERM...
223 PM CDT

Sunday through Saturday...

A cooler and drier air mass expected to be in place early in the
period with Sunday expected to be generally dry, as any lingering
precip departs to the east in the morning. However, with the upper
level trough still situated just to the northwest, area will
remain in cyclonic flow. This could allow isolated showery
development Sunday afternoon across the area, which some guidance
is hinting at this possibility. Some weak instability not out of
the question by the afternoon, with an isolated storm or two also
possible. With his cooler air mass, cooler and near normal temps
expected. With no real big changes in the overall pattern, Monday
and Tuesday are looking to be fairly similar days with continued
chances for afternoon showers/thunderstorms and with cooler temps.
However, guidance is showing the possibility for slightly
stronger wave to move through the region Tuesday afternoon. So,
could see slightly more coverage of precip during that time.

Upper level trough begins to shift to the east by mid week with
more zonal flow returning to the region. In this setup, region
would be favored for mid level energy to stream overhead, which
guidance is indicating through the end of the work week. Periods
of showers and thunderstorms will be once again possible, with
some warmth also returning during this time.

Rodriguez

&&

.AVIATION...
For the 06Z TAFs...

SHRA/TSRA should generally remain east of the terminals. Some
guidance hints at some lower CIGS overnight, but as of yet,
haven't seen any development and opted to keep TAF VFR and
closely monitors any signs of development. Winds should begin to
settle in from the west toward morning, then increase and become
gusty from mid-late morning through the afternoon before easing
toward sunset.

- Izzi

&&

.MARINE...
223 PM CDT

Surface pattern somewhat organized across the region, however,
still supportive of southerly winds across the lake with speeds
staying confined to 10 to 20 KT. Expect winds to generally stay
southerly for most of tonight, but am monitoring for thunderstorms
to impact mainly the southern half of the lake. This could allow
for winds to be highly variable this evening, including speeds.
Deepening surface low will move across the lake later tonight into
early Saturday morning with winds expected to turn more westerly.
Some slight increase in speeds on Monday, possibly in the 15 to
25 kt range. At this time, these speeds should be just below
hazardous conditions for small craft.

Rodriguez

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 17, 4:20 PM CDT, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
420 PM CDT Sat Jun 17 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182130-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
420 PM CDT Sat Jun 17 2017 /520 PM EDT Sat Jun 17 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Significant Thunderstorm Risk...with an associated:
      Limited Tornado Risk.
      Significant Hail Risk...up to half dollar size.
      Significant Thunderstorm Wind Damage Risk...up to 70 MPH.
  Elevated Flooding Risk.

DISCUSSION:

Scattered thunderstorms are likely late this afternoon into the
early evening across the entire outlook area. Severe threats of
hail, damaging winds, and heavy rainfall will be possible with any
storm. More widespread thunderstorms are expected later this
evening into the overnight hours, once again, across all of
northern Illinois and northwest Indiana. Damaging winds and heavy
rainfall will be the main threats, along with possible flash
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday through Tuesday...
  Limited Thunderstorm Risk.
Wednesday through Friday...
  Elevated Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed late this afternoon into this
evening across the entire outlook area.

GENERAL STORM MOTION OF THE DAY:

East northeast at around 30 MPH.

&&

LMZ740>745-182130-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
420 PM CDT Sat Jun 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Significant Thunderstorm Risk...which includes possible wind
  gusts in excess of 33 knots and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Monday and Tuesday...
  Limited Thunderstorm Risk.
Wednesday...
  Elevated Thunderstorm Risk.
Thursday and Friday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182130-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
420 PM CDT Sat Jun 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Thunderstorms are likely through this evening. Wind gusts in
excess of 33 knots are possible mainly across the south half.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There are chances for thunderstorms through the period.

&&

Rodriguez

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Jun 17, 10:20 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
1020 PM CDT SAT JUN 17 2017

ILZ033-INZ010-019-180345-
Iroquois IL-Newton IN-Benton IN-
1020 PM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IROQUOIS...SOUTHERN
NEWTON AND NORTHWESTERN BENTON COUNTIES UNTIL 1045 PM CDT/1145 PM
EDT/...

At 1020 PM CDT/1120 PM EDT/, Doppler radar was tracking a strong
thunderstorm near Watseka, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Watseka, Kentland, Morocco, Beaver City, Raub, Sheldon, Brook,
Crescent City, Martinton, Beaverville, Earl Park, Woodland, Donovan,
Papineau and Iroquois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 100 AM CDT/200 AM
EDT/ for east central Illinois...and northwestern Indiana.

LAT...LON 4069 8800 4099 8777 4099 8731 4067 8741
TIME...MOT...LOC 0320Z 280DEG 34KT 4083 8770

RATZER
Local storm report, Jun 17, 10:46 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1046 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND GST     ALGONQUIN               42.16N 88.30W
06/17/2017  E60.00 MPH       MCHENRY            IL   PUBLIC

            REPORT RELAYED VIA TWITTER. LOCATION NEAR BORDER OF
            ALGONQUIN AND LAKE IN THE HILLS.

&&

RC
Local storm report, Jun 17, 11:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1112 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             DIXON                   41.85N 89.48W
06/17/2017  M0.25 INCH       LEE                IL   TRAINED SPOTTER

            NEAR I-88

0433 PM     TSTM WND DMG     STILLMAN VALLEY         42.10N 89.18W
06/17/2017                   OGLE               IL   EMERGENCY MNGR

            EVENT OCCURRED IN THE 6000 BLOCK OF STILLMAN RD.
            COMMERCIAL SEED BUILDING APPROXIMATELY 40 FEET BY 80 FEET
            DAMAGED. PROPANE TANK MOVED. TWO MOBILE HOME PARKS HAVE
            DAMAGE TO TREES AND POWER LINES.

0439 PM     HEAVY RAIN       BARTLETT                41.98N 88.21W
06/17/2017  M1.03 INCH       DUPAGE             IL   PUBLIC

            0.72 INCHES OF RAIN FELL IN 15 MINUTES

0455 PM     HEAVY RAIN       6 E HARWOOD HEIGHTS     41.96N 87.70W
06/17/2017  M0.68 INCH       COOK               IL   COCORAHS

            RAIN FELL IN 15 MINUTES

0735 PM     HEAVY RAIN       5 ESE ROCKFORD          42.24N 88.98W
06/17/2017  M0.75 INCH       WINNEBAGO          IL   COCORAHS

            0.75 INCHES OF RAINFALL MEASURED IN THE LAST 25 MINUTES.
            30 MPH WIND GUSTS ALSO RECORDED

0816 PM     HEAVY RAIN       1 N MARENGO             42.27N 88.60W
06/17/2017  M1.03 INCH       MCHENRY            IL   PUBLIC

            1.03 INCHES OF RAIN MEASURED BETWEEN 742P AND 814P CDT

0829 PM     TSTM WND GST     ALGONQUIN               42.16N 88.30W
06/17/2017  E60.00 MPH       MCHENRY            IL   PUBLIC

            REPORT RELAYED VIA TWITTER. LOCATION NEAR BORDER OF
            ALGONQUIN AND LAKE IN THE HILLS.

0847 PM     HEAVY RAIN       4 SSW MCHENRY           42.29N 88.32W
06/17/2017  M1.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            MEASURED 1.25 INCHES OF RAIN IN THE LAST 30 MINUTES IN
            THE AREA OF WALKUP AND CRYSTAL SPRINGS RD.

0853 PM     HEAVY RAIN       CRYSTAL LAKE            42.23N 88.33W
06/17/2017  M1.40 INCH       MCHENRY            IL   CO-OP OBSERVER

            24 HOUR RAIN TOTAL

0854 PM     HEAVY RAIN       3 N UNION               42.28N 88.54W
06/17/2017  M1.25 INCH       MCHENRY            IL   PUBLIC

            1.25 INCHES OF RAIN MEASURED IN A 30 MINUTE PERIOD

0950 PM     NON-TSTM WND GST CHATSWORTH              40.75N 88.29W
06/17/2017  E40.00 MPH       LIVINGSTON         IL   CO-OP OBSERVER

            1 INCH OF RAIN MEASURED IN A FEW MINUTES ALONG WITH THE
            40 MPH WIND GUST.

0950 PM     TSTM WND DMG     GIBSON CITY             40.47N 88.38W
06/17/2017                   FORD               IL   EMERGENCY MNGR

            A FEW TREES DOWN IN TOWN...INCLUDING ONE BLOCKING THE
            ROAD AT CHURCH AND 8TH. MANY SMALL BRANCHES DOWN. TIME
            ESTIMATED.

&&

IZZI
Local storm report, Jun 17, 11:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1136 PM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     GIBSON CITY             40.47N 88.38W
06/17/2017                   FORD               IL   EMERGENCY MNGR

            LOTS OF TREES DOWN AND SOME POWERLINES DOWN AROUND TOWN.
            THE WORST OF THE DAMAGE OS CONCENTRATED BETWEEN 8TH AND
            14TH STREET...EAST OF SANGAMON. REPORT RELAYED FROM
            GIBSON CITY MAYOR. TIME ESTIMATED BY RADAR.

&&

RC
Special weather statement, Jun 17, 11:50 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
1150 PM CDT SAT JUN 17 2017

ILZ032-039-180515-
Livingston IL-Ford IL-
1150 PM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON AND
SOUTHWESTERN FORD COUNTIES UNTIL 1215 AM CDT...

At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colfax, or 9 miles northwest of Gibson City, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Gibson City and Gibson around 1200 AM CDT.

Other locations impacted by this storm include Melvin, Sibley,
Roberts, Strawn and Elliott.

A severe thunderstorm watch remains in effect until 100 AM CDT for
central and east central Illinois.

LAT...LON 4046 8846 4062 8846 4062 8852 4067 8849
      4064 8814 4041 8826
TIME...MOT...LOC 0450Z 280DEG 34KT 4057 8849

IZZI
Local storm report, Jun 18, 12:00 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1200 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             DIXON                   41.85N 89.48W
06/17/2017  M0.25 INCH       LEE                IL   TRAINED SPOTTER

            NEAR I-88

0433 PM     TSTM WND DMG     STILLMAN VALLEY         42.10N 89.18W
06/17/2017                   OGLE               IL   EMERGENCY MNGR

            EVENT OCCURRED IN THE 6000 BLOCK OF STILLMAN RD.
            COMMERCIAL SEED BUILDING APPROXIMATELY 40 FEET BY 80 FEET
            DAMAGED. PROPANE TANK MOVED. TWO MOBILE HOME PARKS HAVE
            DAMAGE TO TREES AND POWER LINES.

0439 PM     HEAVY RAIN       BARTLETT                41.98N 88.21W
06/17/2017  M1.03 INCH       DUPAGE             IL   PUBLIC

            0.72 INCHES OF RAIN FELL IN 15 MINUTES

0455 PM     HEAVY RAIN       6 E HARWOOD HEIGHTS     41.96N 87.70W
06/17/2017  M0.68 INCH       COOK               IL   COCORAHS

            RAIN FELL IN 15 MINUTES

0735 PM     HEAVY RAIN       5 ESE ROCKFORD          42.24N 88.98W
06/17/2017  M0.75 INCH       WINNEBAGO          IL   COCORAHS

            0.75 INCHES OF RAINFALL MEASURED IN THE LAST 25 MINUTES.
            30 MPH WIND GUSTS ALSO RECORDED

0816 PM     HEAVY RAIN       1 N MARENGO             42.27N 88.60W
06/17/2017  M1.03 INCH       MCHENRY            IL   PUBLIC

            1.03 INCHES OF RAIN MEASURED BETWEEN 742P AND 814P CDT

0829 PM     TSTM WND GST     ALGONQUIN               42.16N 88.30W
06/17/2017  E60.00 MPH       MCHENRY            IL   PUBLIC

            REPORT RELAYED VIA TWITTER. LOCATION NEAR BORDER OF
            ALGONQUIN AND LAKE IN THE HILLS.

0847 PM     HEAVY RAIN       4 SSW MCHENRY           42.29N 88.32W
06/17/2017  M1.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            MEASURED 1.25 INCHES OF RAIN IN THE LAST 30 MINUTES IN
            THE AREA OF WALKUP AND CRYSTAL SPRINGS RD.

0853 PM     HEAVY RAIN       CRYSTAL LAKE            42.23N 88.33W
06/17/2017  M1.40 INCH       MCHENRY            IL   CO-OP OBSERVER

            24 HOUR RAIN TOTAL

0854 PM     HEAVY RAIN       3 N UNION               42.28N 88.54W
06/17/2017  M1.25 INCH       MCHENRY            IL   PUBLIC

            1.25 INCHES OF RAIN MEASURED IN A 30 MINUTE PERIOD

0950 PM     TSTM WND DMG     GIBSON CITY             40.47N 88.38W
06/17/2017                   FORD               IL   EMERGENCY MNGR

            LOTS OF TREES DOWN AND SOME POWERLINES DOWN AROUND TOWN.
            THE WORST OF THE DAMAGE OS CONCENTRATED BETWEEN 8TH AND
            14TH STREET...EAST OF SANGAMON. REPORT RELAYED FROM
            GIBSON CITY MAYOR. TIME ESTIMATED BY RADAR.

0950 PM     NON-TSTM WND GST CHATSWORTH              40.75N 88.29W
06/17/2017  E40.00 MPH       LIVINGSTON         IL   CO-OP OBSERVER

            1 INCH OF RAIN MEASURED IN A FEW MINUTES ALONG WITH THE
            40 MPH WIND GUST.

0950 PM     TSTM WND DMG     GIBSON CITY             40.47N 88.38W
06/17/2017                   FORD               IL   EMERGENCY MNGR

            A FEW TREES DOWN IN TOWN...INCLUDING ONE BLOCKING THE
            ROAD AT CHURCH AND 8TH. MANY SMALL BRANCHES DOWN. TIME
            ESTIMATED.

&&

JEE

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:21 PM CDTSpecial Weather StatementLOTLee24 min
Jun 17, 7:46 PM CDTSpecial Weather StatementLOTDeKalb29 min
Jun 17, 8:06 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall, LaSalle39 min
Jun 17, 8:12 PM CDTSpecial Weather StatementLOTMcHenry33 min
Jun 17, 8:22 PM CDTSpecial Weather StatementLOTLaSalle23 min
Jun 17, 8:25 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry29 min
Jun 17, 8:30 PM CDTSpecial Marine WarningLOT90 min
Jun 17, 8:45 PM CDTSpecial Weather StatementLOTGrundy, Livingston30 min
Jun 17, 8:58 PM CDTSevere Thunderstorm WarningLOTFord, Livingston47 min
Jun 17, 9:25 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston65 min
Jun 17, 9:46 PM CDTSpecial Weather StatementLOTKankakee29 min
Jun 17, 10:13 PM CDTSevere Thunderstorm WarningLOTIroquois77 min
Jun 17, 10:20 PM CDTSpecial Weather StatementLOTIroquois25 min
Jun 17, 10:34 PM CDTSevere Thunderstorm WarningLOTIroquois41 min
Jun 17, 11:50 PM CDTSpecial Weather StatementLOTFord25 min
Jun 18, 12:39 AM CDTSpecial Weather StatementLOTFord21 min
Jun 18, 2:58 AM CDTSmall Craft AdvisoryLOT16 hr
Jun 18, 6:25 AM CDTAreal Flood WarningLOTFord, Iroquois, Kankakee, Livingston6 hr
Jun 18, 11:35 AM CDTRiver Flood AdvisoryLOTGrundy36 hr
Jun 18, 11:35 AM CDTRiver Flood AdvisoryLOTIroquois49 hr

Nearby

Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.